Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 268, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2000, 3:07 AM CDT for McLean County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 23, 2000, 3:07 AM CDT (08:07 UTC)
- Expired
- Aug 23, 2000, 3:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLean County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3363 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 230809 SVRSPI ILC113-230845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 307 AM CDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 345 AM CDT * AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LE ROY...OR ABOUT 15 MILES SOUTHEAST OF BLOOMINGTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LE ROY SAYBROOK BELLFLOWER THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4045 8878 4030 8878 4030 8848 4048 8846 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 AM CDT, 7 minutes earlier.
Area forecast discussion, Aug 23, 3:00 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT WED AUG 23 2000 LEANING CLOSEST WITH ETA SOLUTION NEXT 60 HOURS...AS NGM APPEARS TO BE TOO FAST WITH SOUTHWARD PUSH OF COLD FRONT...AND AVN APPEARS TO PUT FRONT TOO FAR SOUTH WITH WEAK AIR FLOW. MODELS AGAIN HAVING A DIFFICULT TIME HANDLING SHORT WAVES EMBEDDED IN NW UPPER LEVEL FLOW AND ASSOCIATED QPF FIELDS WHICH CONTINUE TO APPEAR TOO WET TODAY. FORECAST CHALLENGE IS ADDRESSING CONVECTION CHANCES AND TIMING OF COLD FRONT SAGGING SOUTH THROUGH CENTRAL IL INTO THU. UPPER LEVEL RIDGE TO RETROGRADE FROM THE OZARKS INTO THE SOUTHERN ROCKIES LATE THIS WEEK WHILE AN UNSEASONABLE DEEP TROUGH BECOMES ESTABLISHED OVER THE EASTERN U.S. THIS CARVED OUT BY A PARADE OF SHORT WAVES FROM THE NORTHERN PLAINS AND SOUTHCENTRAL CANADA. STRONGEST SHORT WAVE OVER MI AND LOBING INTO CENTRAL IL SETTING OFF SCT CONVECTION OVER CENTRAL IL EARLY TODAY EAST OF I-55 WITH A FEW STRONG TO EVEN SVR CELLS NEAR CMI. THIS ACTIVITY WILL DIMINISH THIS MORNING OVER EAST CWA AS THIS FEATURE PULLS FURTHER AWAY AND SW NOCTURNAL JET WEAKENS. MENTIONING SCT CONVECTION EAST CWA INTO MID MORNING. COMPLEX OF STORMS OVER S IA/N MO AND SUPPORTED BY SW LOW LEVEL JET MOVING E INTO CENTRAL IL THIS MORNING AND SHOULD WEAKEN. BUT ALREADY NEAR THE MISSISSIPPI RIVER AND WILL MENTION SCT CONVECTION SPI GROUP THIS MORNING. EXPECT REDEVELOPMENT OF SCT CONVECTION ACROSS CWA THIS AFTERNOON AS FRONTAL BOUNDARY DRAPPED FROM A LOW IN SW NE E ACROSS S IA AND FAR N IL/IN SAGS SLOWLY S TOWARD PIA/BMI BY SUNSET. QUITE UNSTABLE FROM PIA/BMI S WITH LIFTED INDICES OF MINUS 7-9C AND CAPES 2500-4000 J/KG PER ETA AND SOME CONVERGENCE ALONG FRONT TO TRY TO OVERCOME CAP. SPC HAS NO SLIGHT RISK BUT ISOLATED PULSE TYPE SEVERE FROM PIA/BMI S. PROB40 CHANCE OF THUNDERSTORMS THIS AFTERNOON. WILL KEEP A PROB30 CHANCE OF CONVECTION EARLY TONIGHT CENTRAL GROUP AND PROB40 TONIGHT S CWA AS FRONT SAGS S OF LWV BY 12Z/THU AND THEN REMAINS NEARLY STATIONARY. WSW NOCTURNAL JET TO ALSO INTERACT WITH FRONT. ETA STILL UNSTABLE FROM ILX S AND SW ON THU WITH LIFTED INDICES MINUS 7-9C AND CAPES 2000-4000 J/KG. ETA/AVN SHOWING A SHORT WAVE IN THE NORTHERN PLAINS DAMPENING OUT AS IT MOVES INTO CENTRAL IL THU AND COULD DEVELOP ISOLATED CONVECTION. WILL ADD PROB30 CHANCE OF CONVECTION 6 S COUNTIES CLOSEST TO FRONT. BEST CHANCE OF CONVECTION TO BE SSW OF CWA IN MID MISSISSIPPI VALLEY. PRECIPITABLE WATER VALUES OF 1.50-2.00 INCHES TODAY RETREAT S OF I-70 THU AND DEWPOINTS IN LOW-MID 70S SLIP 5 TO 10 DEGREES SO DRYER AIR FILTERING IN ON ENE FLOW AROUND HIGH MOVING FROM ND TO OVER LAKE MICHIGAN. WILL BUMP NORTHERN GROUP A CAT WARMER TODAY/TONIGHT WITH HIGHS AROUND 85 AND LOWS AROUND 65 WITH SLOWER MOVEMENT OF COLD FRONT INITIALLY. REST OF FORECAST LOOKS ON TRACK INCLUDING DRY AND SEASONABLE TEMPERATURES THROUGH THIS WEEKEND. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI EB 087/067 085/065 085 07432 PIA EB 085/065 083/063 083 07421 DEC EB 085/066 083/064 084 07422 CMI EB 084/065 081/062 082 07421 MTO EB 086/067 084/064 084 07432 LWV EE 088/070 087/067 086 07443 .ILX...NONE. HUETTL
In the hours before
Special weather statement, Aug 22, 11:13 PM CDT, 3 hours 54 minutes before
ILZ040>042-047>052-230445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1113 PM CDT TUE AUG 22 2000 ...SEVERE THUNDERSTORM WATCH 703 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH FOR SCHUYLER...CASS...MASON...MENARD... LOGAN...SCOTT...MORGAN...SANGAMON AND CHRISTIAN COUNTIES HAS BEEN CANCELED. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA OVERNIGHT...BUT REMAIN BELOW SEVERE CRITERIA. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 63 min |
| Aug 22, 9:19 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 41 min |
| Aug 22, 10:29 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 31 min |
| Aug 22, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 38 min |
| Aug 22, 11:48 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 42 min |
| Aug 23, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 60 min |
| Aug 23, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 52 min |
| Aug 23, 6:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.